Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Have mitral valve prolapse and PVCs. Taking Toprol. Is my heart rate too low?

I have had PVC s for about 35 years and also have Mitral Valve Prolapse . I m on 50 mg. of Toprol XL twice daily with an extra 25 mg. Monday-Wednesday and Friday. Lately I feel like I m getting more of the PVC s, and some feel like three or four run together. Very scary. I also have hypertension and take Zestril 15 mg. once daily. My heart rate is usually around 58 to 63 beats per minute. Is that too low? Needless to say I ve been through lots of test over the years and still get very anxious when i have the extra heartbeats.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Cardiac Surgeon 's  Response
Because of your medication your heart rate has gone down, which is normal. The tablets which you are taking contains a beta blocker which reduces the heart rate.
Do you have any leak in the mitral valve because of MVP?
If the number of PVC runs are high and frequent which is symptomatic, better to consult a cardiologist.
All the best. Regards.
Answered: Fri, 1 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor